It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 12-22-2012, 11:24 PM   #1
Senior Member
(female)
 
Join Date: Sep 2011
Location: Victoria - Australia
Posts: 181
nami580 HB Usernami580 HB User
Rt3

Hi to all and Happy holidays.

I wanted to ask if anyone knows about Rt3. I have just gone to my 4th specialist who seems to be on the ball.
I had some more blood tests to which as per normal, my tsh, t4 and t3 are all at the lower end if the normal range.
He did an Rt3 test which came back at 190 withe the range 140 - 550 so again at the very low end. Can any one tell me
What this means? Especially the Rt3.
He is not doing anything with my nodules yet either?
Thanks in anticipation.

 
Reply With Quote
Sponsors Lightbulb
   
Old 12-24-2012, 09:51 AM   #2
Inactive
(male)
 
Join Date: Sep 2012
Location: Canada
Posts: 157
telus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB User
Re: Rt3

Nami - need a little info to help answer...
1. Could you please indicate the date of your RT3 test and was it the same date as the other labs you posted Nov 18?
2. For the Nov 18 labs - please confirm if they are they Free T4 and Free T3?
3. How long were you taking 100 synthroid prior to these labs?
4. do you think you have hypo symptoms?

thanx

 
Reply With Quote
Sponsors Lightbulb
   
Old 12-24-2012, 01:08 PM   #3
Senior Member
(female)
 
Join Date: Sep 2011
Location: Victoria - Australia
Posts: 181
nami580 HB Usernami580 HB User
Re: Rt3

Hi Telus, Happy Holiday,

Yes the bloods were taken at the same time as the t4 and t3 but I had these done again around the 15 December so I had a figure before he took me off the thyroxine- t3 was 5.0, tsh was 1.75 and t4 was 15.2. I had been on the thyroxine for aprox 3 months.
I have hypo and hyper symptoms all the time?
I like this doctor is because he has said he is not sure? Nothing is stable. At one reading I am hyper and others he said hashimottos. I am taking beta blockers and as much natural stuff I can to keep me healthy
Thanks for your input




Quote:
Originally Posted by telus View Post
Nami - need a little info to help answer...
1. Could you please indicate the date of your RT3 test and was it the same date as the other labs you posted Nov 18?
2. For the Nov 18 labs - please confirm if they are they Free T4 and Free T3?
3. How long were you taking 100 synthroid prior to these labs?
4. do you think you have hypo symptoms?

thanx

Last edited by nami580; 12-24-2012 at 02:41 PM.

 
Reply With Quote
Old 12-25-2012, 09:51 PM   #4
Senior Member
(female)
 
Join Date: Sep 2011
Location: Victoria - Australia
Posts: 181
nami580 HB Usernami580 HB User
Re: Rt3

Not sure of my message went through '

 
Reply With Quote
Old 12-25-2012, 10:32 PM   #5
Inactive
(male)
 
Join Date: Sep 2012
Location: Canada
Posts: 157
telus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB User
Re: Rt3

Nami

I am trying to figure out your labs. Please tell me if I am reading this correctly.

On Nov 15 & 18 you posted these numbers:
dose 100 Thyroxine (for how long??)
TSH 3.9
FT4 13.4
FT3 4.8

Labs about Dec 15th:
dose 100 thyroxine (for about 3 mon??)
TSH 1.75
FT4 15.2
FT3 5.0
RT3 190 (140-550)

now are you saying you stopped taking thyroxine? If so, why?

Please let me know if this is correct.

thanx and Merry Xmas

 
Reply With Quote
Old 12-25-2012, 10:59 PM   #6
Senior Member
(female)
 
Join Date: Sep 2011
Location: Victoria - Australia
Posts: 181
nami580 HB Usernami580 HB User
Re: Rt3

Thanks Tellus and Merry Xmas to you.

New specialist said to stop taking the thyroxine s as he didn't think it was doing much good?

The results are accurate but I don't know what he was expecting to happen!

3 months the dose

As I said symtoms are so erratic ask at a time and I might be hypo and again be hyper.

He mentioned something about the antibodies being high and unless I was really sick don't take thd thyroxine.

Illogical reasoning but I am not very well versed in all this mess we are all in.

 
Reply With Quote
Old 12-26-2012, 02:43 PM   #7
Inactive
(male)
 
Join Date: Sep 2012
Location: Canada
Posts: 157
telus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB Usertelus HB User
Re: Rt3

nami580 Dec 26

How do you define normal?? The "reference range" that doctors use is far too broad; the reference range is defined as the 2.5 percentile to the 97.5 percentile. On the other hand, I personally define it as median thyroid levels for people without thyroid problems - median means that it is right in the middle of the pack. So I found a study with results for 2457 females under age 60 years, with normal thyroids. Here are the median values:
FT3 4.44 pmol/L
FT4 13.4 pmol/L
TSH 1.41

You have FT3 readings of 4.8 and 5.0, both of which are above median.
You have FT4 readings of 13.4 and 15.2, which are at or above median.
You last TSH reading of 1.75 is slightly higher than median.

Therefore your FT3 and FT4 tests put you a little bit on the hyper side of normal, but not very much; and your TSH looks slightly on the hypo side. So overall I would say your last labs look pretty good. So I would say if you have been consistently taking 100 thyroxine, then stay with it for a good long time (2 months+) to see if your symptoms recede.

It does not make sense to me that your doctor said he did not think the thyroxine was doing any good. Your earlier labs with TSH of 2 to 4 clearly show that you are hypo if you do not take some thyroxine. And your last lasts are pretty good, so I would say the 100 T4 is doing exactly what you want it to do.

I think it is loony of him to take you off the thyroxine and not give you an alternative. You will surely be headed for hypo symptoms.

As for your Reverse T3 (RT3), your reading of 190 is below median of approximately 330. This is good; you do not want high RT3. High RT3 works against your FT3 and can make you feel hypo.

 
Reply With Quote
Old 12-27-2012, 05:37 AM   #8
Senior Member
(female)
 
Join Date: Sep 2011
Location: Victoria - Australia
Posts: 181
nami580 HB Usernami580 HB User
Re: Rt3

Thanks for your unbelievable contribution to the question.

I agree total with the lack of sense in why the doctor decided to take off the medication!! Looney is one word-in AU it is so hard trying to get some some consistent answers!!!!

My labs were looking reasonably well but as I said took me off as it was to inconsistent the labs and the nodules were still spilling as he saw on the ultrasound.

And yep you are spot on I am heading for hyper, so don't have the next Lagos till Feb/so will be very interested in the results of that one.

I have to say that I was over the last 6 weeks very hypo and it is nice to feel a little bit awake for longer than what I have been. I just hope I don't end up going into any problems. I also think the thyroxine was shrinking the nodules. No one seems to know what tests to do to get the full picture.

Antibodies greater than 600 for peroxidase and thyroglobulins more nodules on one side that just keep growing at least the beta blockers are helping my heart but then I now have issues with liver enzymes starting to rise and I don't drink and the kidneys are becoming affected so I think there is a but of adrenal fatigue.

Thanks for your fantastic response

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:21 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!